MOVIMENTI INVOLONTARI INDOTTI DALLA CARBAMAZEPINA: A CASE REPORT

Translated title of the contribution: Carbamazepine induced involuntary movements: A case report

P. Veggiotti, L. Bianchini, G. Pitillo, U. Balottin

Research output: Contribution to journalArticlepeer-review

Abstract

Carbamazepine presents a low incidence of side effects in which the central nervous system is most frequently affected. Reports of involuntary movements in CBZ treatment are rare and often related to toxic levels of CBZ especially in politherapy. The authors report the case of 3 year-old boy with Landau-Kleffner's syndrome. He presented side effects in monotherapy with typical symptomatology correlated to elevated plasma levels. Six months later, following combination with VPA, he had another episode characterized by facial grimaces and involontary movements. Plasma levels of CBZ were never found to be toxic. The authors suggest a pharmacokinetic and a hypothetical receptor-type interaction with VPA.

Translated title of the contributionCarbamazepine induced involuntary movements: A case report
Original languageItalian
Pages (from-to)395-396
Number of pages2
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number70-71
Publication statusPublished - 1990

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Carbamazepine induced involuntary movements: A case report'. Together they form a unique fingerprint.

Cite this